MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTB71, KII 12X150MM SHLD BLD Z-THR, 6/BX; GCJ

APPLIED MEDICAL RESOURCES CTB71, KII 12X150MM SHLD BLD Z-THR, 6/BX; GCJ
Model Number CTB71
Medical Device Problem Codes Bent (1059); Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/08/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product is being returned for evaluation but lot # is provided.A device history report is to be reviewed by engineering.A follow up report will be sent once the results have been analyzed.In accordance to 21 cfr 803.56, if we obtain additional information, which was not known or was not available when the initial report was submitted, then the supplemental report will be submitted to the fda.
 
Event or Problem Description
Robotic hysterectomy - "when doctor went to insert the trocar, it bent at the shaft and slightly cracked.It was still intact and no particulation occurred.They were not able to put camera down and used new trocar.Pictures are attached.".
 
Additional Manufacturer Narrative
Additional information was requested and provided.The event product was not returned to applied medical for evaluation.This is consistent with the initial intake of the complaint which detailed that the product would not be returned.A review of the manufacturing records indicates this lot passed all manufacturing and quality inspections.In the absence of the subject device, it is difficult to determine the root cause of the incident.During the manufacturing process, all trocars are thoroughly inspected for functionality and performance prior to packaging.Applied medical continuously seeks to improve the form, function and ease of use of its products.As such, applied medical has opened a corrective and preventative action (capa) to further elevate and track this investigation and implement appropriate corrective actions to mitigate this type of event.In accordance with 21 cfr 803.56, if additional information is obtained which was not known or was not available when this report was submitted, then a supplemental report will be submitted to the fda.
 
Event or Problem Description
Additional info received via email on october 12, 2016 - the trocar cracked 2/3 of the way down the shaft.The location of the camera port being used was at the umbilicus.The trocar was inserted directly entry bladed.

Brand Name
CTB71, KII 12X150MM SHLD BLD Z-THR, 6/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key5995583
Report Number2027111-2016-00670
Device Sequence Number94624
Product Code GCJ
UDI-Device Identifier00607915125066
UDI-Public(01)00607915125066(17)190316(30)01(10)1267279
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K072674
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/09/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/16/2019
Device Model NumberCTB71
Device Catalogue Number101066301
Device Lot Number1267279
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/03/2016
Supplement Report FDA Received Date12/09/2016
Patient Sequence Number1